Alert archive / Louisiana / Wind Advisories in 2019
Wind Advisory 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Dec 16, 2019, 3:43 PM CST for Cameron Parish, Saint Martin Parish, Louisiana. It took effect at Dec 17, 2019, 12:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2019, 3:43 PM CST (21:43 UTC)
- In effect from
- Dec 17, 2019, 12:00 AM CST
- Expired
- Dec 17, 2019, 2:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.8
The text
As transmitted.
075 WWUS74 KLCH 162143 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 343 PM CST Mon Dec 16 2019 LAZ052-053-073-074-170600- /O.NEW.KLCH.WI.Y.0016.191217T0600Z-191217T2000Z/ Vermilion-Iberia-West Cameron-East Cameron- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, and Rutherford Beach 343 PM CST Mon Dec 16 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM CST TUESDAY... * WHAT...North winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...Vermilion, Iberia, West Cameron and East Cameron Counties. * WHEN...From midnight tonight to 2 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ054-055-170600- /O.NEW.KLCH.WI.Y.0016.191217T1200Z-191217T2000Z/ St. Mary-Lower St. Martin- Including the cities of Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 343 PM CST Mon Dec 16 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM CST TUESDAY... * WHAT...North winds 15 to 25 mph expected. * WHERE...St. Mary and Lower St. Martin Counties. * WHEN...From 6 AM to 2 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
371 WWUS74 KLCH 170317 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 917 PM CST Mon Dec 16 2019 LAZ052-053-073-074-171130- /O.CON.KLCH.WI.Y.0016.191217T0600Z-191217T2000Z/ Vermilion-Iberia-West Cameron-East Cameron- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, and Rutherford Beach 917 PM CST Mon Dec 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM CST TUESDAY... * WHAT...North winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...Vermilion, Iberia, West Cameron and East Cameron Counties. * WHEN...From midnight tonight to 2 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ054-055-171130- /O.CON.KLCH.WI.Y.0016.191217T1200Z-191217T2000Z/ St. Mary-Lower St. Martin- Including the cities of Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 917 PM CST Mon Dec 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM CST TUESDAY... * WHAT...North winds 15 to 25 mph expected. * WHERE...St. Mary and Lower St. Martin Counties. * WHEN...From 6 AM to 2 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
713 WWUS74 KLCH 170932 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 332 AM CST Tue Dec 17 2019 LAZ054-055-172000- /O.EXT.KLCH.WI.Y.0016.191217T0932Z-191217T2000Z/ St. Mary-Lower St. Martin- Including the cities of Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 332 AM CST Tue Dec 17 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...St. Mary and Lower St. Martin Parishes. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ052-053-073-074-172000- /O.CON.KLCH.WI.Y.0016.000000T0000Z-191217T2000Z/ Vermilion-Iberia-West Cameron-East Cameron- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, and Rutherford Beach 332 AM CST Tue Dec 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...Vermilion, Iberia, West Cameron and East Cameron Parishes. * WHEN...From midnight tonight to 2 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 16, 11:34 AM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Dec 16, 11:34 AM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1134 AM CST Mon Dec 16 2019
.UPDATE...
Sctd convection has been developing this morning acrs the area
ahead of a cold front that extends from NW LA acrs E Cntl TX into
SE TX near Houston. The atmosphere remains ripe for severe
convection with abundant instability and strong deep layer shear.
KLCH 12Z sounding shows MU CAPE in excess of 2500 J/kg with sfc-
6KM shear of 45 KT and sfc-1KM SRH of 195 m2/s2, and this has been
evident as developing storms strengthen and quickly acquire
supercellular characteristics. Several SVR and TOR warnings have
already been issued this morning, along with Tornado Watch 700.
The Watch will remain in effect through 6 PM, with an eastward
extension into the Acadiana region possible later this aftn.
The cold front is still on track to progress acrs the CWA this
aftn into this evening. The strongest convection will shift
eastward this aftn, with activity tapering off after FROPA.
Much colder temperatures are poised behind the front, with a 20 to
30 degree gradient noted in recent obs (mid-upper 70s ahead of the
front and 40s/50s behind).
The other change this morning was to upgrade the Gale Watch to a
Gale Warning over the coastal waters for tonight. Sustained winds
are expected to remain between 20 and 30 KT, but frequent gusts
to gale force can be expected as the much colder airmass
overspreads the relatively warmer waters.
24
&&
.PREV DISCUSSION... /issued 540 AM CST Mon Dec 16 2019/
AVIATION...
Overall, meteorological reasoning remains unchanged from the
previous TAF package with only minor changes made to the short
term period to better reflect current conditions. MVFR ceilings
will persist through the morning as showers begin to develop.
Enough instability is expected by mid-morning to allow for
thunderstorms to develop along and ahead of an approaching cold
front. These thunderstorms are expected to become more widespread
during the afternoon and some will be strong to severe with
strong, gusty winds. TEMPO groups remain relatively unchanged and
reflect the most likely timing of the strongest storms and frontal
passage. Behind the front, gusty northwesterly winds will develop
and continue through Tuesday morning.
26
PREV DISCUSSION... /issued 337 AM CST Mon Dec 16 2019/
DISCUSSION...
A weak low pressure area is attempting to form in northeast Texas
early this morning, with a cold front extending southwest across
Texas and a warm front extending northeast across Arkansas. All of
our region is in the warm sector, with temperatures in the upper
60s to lower 70s. As the front approaches our region later this
morning, storms are expected to become better organized into
lines, and SPC has outlined all of our region in some threat of
severe storms, from a marginal risk in southeast Texas, to a
slight risk in parts of southwest Louisiana, to an elevated risk
for parts of central and south central Louisiana. This is a
climatological favored time of year for severe storms, so
everyone should stay alert for weather warnings today. The threat
for severe storms will decrease as the front passes though, so by
this afternoon the threat will be diminished in southeast Texas,
and diminish in western Louisiana by mid afternoon, and parts of
central and south central Louisiana by early this evening.
Breezy and mild temperatures are expected today, but it will cool
off 25 to 35 degrees behind the front. By Tuesday morning, lows
should be in the upper 30s to lower 40s. Highs Tuesday will only
be in the 50s. A light freeze is expected both Wednesday morning
and Thursday morning for most of central Louisiana, and could
extend down close to parts of the I-10 corridor Wednesday morning.
The next threat for rain will be Friday or Friday night, but this
far out it looks to be a low threat.
MARINE...
Onshore flow increases this afternoon and have a small craft
advisory for the outer waters. Behind the front tonight into
Tuesday, northerly wind gusts approach gale criteria before
weakening by Wednesday.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 38 52 29 / 90 60 0 0
LCH 77 42 54 34 / 100 80 0 0
LFT 79 44 53 34 / 50 100 0 0
BPT 77 40 53 35 / 90 40 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ470-472-
475.
Gale Warning from 6 PM this evening to 6 PM CST Tuesday for
GMZ450-452-455-470-472-475.
Small Craft Advisory from 6 PM this evening to 6 PM CST Tuesday
for GMZ430-432-435.
&&
PUBLIC...24Hazardous weather outlook, Dec 16, 10:50 AM CST, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 1050 AM CST Mon Dec 16 2019 LAZ027>033-041>043-073-074-TXZ180-201-215-216-259>262-171700- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-West Cameron-East Cameron-Tyler- Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 1050 AM CST Mon Dec 16 2019 ...TORNADO WATCH 700 IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A light freeze is expected Wednesday morning for central Louisiana, extending as far south as parts of the I-10 corridor. Another light freeze is expected Thursday morning in central Louisiana. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LAZ044-045-052>055-171700- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin- 1050 AM CST Mon Dec 16 2019 This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Strong to severe storms are possible late this afternoon as a cold front crosses the region. Damaging winds, large hail, and an isolated tornado are the primary hazards. The threat will diminish as the cold front passes the region later tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A light freeze is expected Wednesday morning for central Louisiana, extending as far south as parts of the I-10 corridor. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ470-472-475-171700- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1050 AM CST Mon Dec 16 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Gale Warning will continue on Tuesday as strong gusts to near gale force are expected to continue. Winds are expected to diminish by Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-432-171700- Sabine Lake-Calcasieu Lake- 1050 AM CST Mon Dec 16 2019 ...TORNADO WATCH 700 IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory will continue on Tuesday as strong gusts to near gale force are expected to continue. Winds are expected to diminish by Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ450-452-455-171700- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 1050 AM CST Mon Dec 16 2019 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Gale Warning will continue on Tuesday as strong gusts to near gale force are expected to continue. Winds are expected to diminish by Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ435-171700- Vermilion Bay- 1050 AM CST Mon Dec 16 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory will continue on Tuesday as strong gusts to near gale force are expected to continue. Winds are expected to diminish by Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Dec 16, 2:52 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
252 PM CST Mon Dec 16 2019
LAZ027-030-031-041-TXZ201-215-216-261-262-162130-
Calcasieu LA-Allen LA-Beauregard LA-Vernon LA-Orange TX-Jefferson TX-
Hardin TX-Southern Newton TX-Southern Jasper TX-
252 PM CST Mon Dec 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...NORTHWESTERN
CALCASIEU...SOUTH CENTRAL VERNON AND NORTHWESTERN ALLEN PARISHES...
NORTHERN JEFFERSON...SOUTHWESTERN NEWTON...SOUTHEASTERN HARDIN...
ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 330 PM CST...
At 251 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Tulla to 7 miles northwest of Winnie.
The line movement was southwest at 5 mph while cells are moving to
the northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Vidor, Dry Creek, Singer,
Deweyville, De Ridder, Central Gardens, Sugartown, De Quincy, Ragley,
Hamshire, Starks, Fields, Mauriceville, Grant, Deridder, Dequincy and
China.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 PM CST for southwestern
and west central Louisiana...and southeastern Texas.
LAT...LON 3052 9375 3052 9372 3053 9373 3097 9313
3077 9284 2978 9427 2986 9436 2989 9436
2989 9439 2994 9444 3001 9444
TIME...MOT...LOC 2051Z 035DEG 5KT 3068 9332 2991 9446
K. KuyperLocal storm report, Dec 16, 3:16 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
316 PM CST MON DEC 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TORNADO 5 NE DE RIDDER 30.89N 93.22W
12/16/2019 VERNON LA LAW ENFORCEMENT
*** 1 FATAL *** ONE CONFIRMED FATALITY ON IKES ROAD/LA
1146
&&
JBRAZZELSpecial weather statement, Dec 16, 3:29 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
329 PM CST Mon Dec 16 2019
TXZ215-162215-
Jefferson TX-
329 PM CST Mon Dec 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON COUNTY
UNTIL 415 PM CST...
At 329 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northeast of High Island, or 16 miles south of Hamshire, moving
northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sea Rim State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2968 9435 2979 9408 2968 9401 2965 9412
2956 9435
TIME...MOT...LOC 2129Z 242DEG 21KT 2962 9425
K. KuyperSpecial weather statement, Dec 16, 3:35 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
335 PM CST Mon Dec 16 2019
LAZ029-033-162215-
St. Landry LA-Avoyelles LA-
335 PM CST Mon Dec 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AVOYELLES AND NORTH
CENTRAL ST. LANDRY PARISHES UNTIL 415 PM CST...
At 335 PM CST, Doppler radar was tracking a strong thunderstorm over
Whiteville, or near Morrow, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Simmesport, Morrow, Dupont, Whiteville, Big Cane and Goudeau.
A Tornado Watch remains in effect until 600 PM CST for central
Louisiana.
LAT...LON 3111 9170 3109 9172 3107 9171 3104 9172
3100 9177 3099 9178 3097 9181 3087 9180
3085 9182 3084 9180 3083 9180 3069 9211
3080 9220 3112 9171
TIME...MOT...LOC 2135Z 234DEG 20KT 3075 9212
06Special weather statement, Dec 16, 3:36 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
336 PM CST Mon Dec 16 2019
LAZ027-028-030-031-041-073-TXZ216-162215-
West Cameron LA-Calcasieu LA-Allen LA-Beauregard LA-Vernon LA-
Rapides LA-Orange TX-
336 PM CST Mon Dec 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...EASTERN
BEAUREGARD...WESTERN CALCASIEU...SOUTHEASTERN VERNON...NORTHWESTERN
ALLEN PARISHES IN SOUTHWESTERN LOUISIANA AND NORTHEASTERN ORANGE
COUNTIES UNTIL 415 PM CST...
At 335 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Pitkin to Orange. Movement was northeast at 55
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Orange, West Orange, Vinton, Elizabeth, Dry Creek,
Pitkin, Sugartown, De Quincy, Mittie, Ragley, Grant, Dequincy,
Longville, Lunita, Buhler, Fullerton, Edgerly, Oretta and Union Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 PM CST for central,
southwestern and west central Louisiana.
LAT...LON 3094 9260 2999 9362 3012 9384 3025 9372
3025 9371 3026 9371 3108 9292
TIME...MOT...LOC 2135Z 245DEG 49KT 3093 9292 3011 9373
K. KuyperSpecial weather statement, Dec 16, 3:40 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
340 PM CST Mon Dec 16 2019
LAZ027>029-162230-
Avoyelles LA-Vernon LA-Rapides LA-
340 PM CST Mon Dec 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...NORTHERN AVOYELLES AND
EAST CENTRAL VERNON PARISHES UNTIL 430 PM CST...
At 340 PM CST, Doppler radar was tracking a strong thunderstorm near
Marksville, moving northeast at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alexandria, Pineville, Marksville, Glenmora, Effie, Hineston,
Lecompte, Esler Regional Airport, Lake Ophelia National Wildlife
Refuge, Elmer, Kingsville, Poland, Kolin, Ruby, Holloway, Deville,
Libuse, Echo, Brouillette and Centerpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 PM CST for central and
west central Louisiana.
LAT...LON 3147 9216 3141 9215 3136 9208 3133 9208
3134 9203 3132 9200 3128 9202 3127 9199
3124 9200 3122 9199 3125 9196 3122 9194
3123 9192 3127 9195 3130 9191 3122 9176
3091 9264 3106 9296 3147 9227 3148 9221
TIME...MOT...LOC 2140Z 238DEG 42KT 3115 9214
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:51 AM CST | Gale Warning | LCH | 38 hr | |
| Dec 16, 10:07 AM CST | Severe Thunderstorm Warning | LCH | Allen, Rapides, Vernon | 38 min |
| Dec 16, 10:13 AM CST | Tornado Warning | LCH | Allen, Rapides, Vernon | 32 min |
| Dec 16, 10:19 AM CST | Severe Thunderstorm Warning | LCH | Beauregard | 34 min |
| Dec 16, 10:27 AM CST | Tornado Warning | LCH | Rapides, Vernon | 20 min |
| Dec 16, 11:00 AM CST | Tornado Warning | LCH | Beauregard, Vernon | 30 min |
| Dec 16, 11:26 AM CST | Tornado Warning | LCH | Vernon | 34 min |
| Dec 16, 11:44 AM CST | Tornado Warning | LCH | Beauregard | 31 min |
| Dec 16, 11:53 AM CST | Tornado Warning | LCH | Rapides, Vernon | 37 min |
| Dec 16, 12:13 PM CST | Tornado Warning | LCH | Beauregard, Vernon | 32 min |
| Dec 16, 12:18 PM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 27 min |
| Dec 16, 12:20 PM CST | Tornado Warning | LCH | Acadia, Saint Landry | 40 min |
| Dec 16, 12:26 PM CST | Tornado Warning | LCH | Rapides | 34 min |
| Dec 16, 12:41 PM CST | Tornado Warning | LCH | Rapides | 34 min |
| Dec 16, 12:43 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 47 min |
| Dec 16, 12:55 PM CST | Tornado Warning | LCH | Evangeline, Saint Landry | 35 min |
| Dec 16, 1:08 PM CST | Areal Flood Advisory | LCH | Beauregard, Vernon | 2 hr |
| Dec 16, 1:10 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 23 min |
| Dec 16, 1:20 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 25 min |
| Dec 16, 1:21 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 24 min |
| Dec 16, 1:28 PM CST | Special Weather Statement | LCH | Beauregard | 47 min |
| Dec 16, 1:36 PM CST | Severe Thunderstorm Warning | LCH | Rapides | 28 min |
| Dec 16, 1:47 PM CST | Tornado Warning | LCH | Avoyelles | 28 min |
| Dec 16, 1:52 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 10 min |
| Dec 16, 2:08 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 52 min |
| Dec 16, 2:33 PM CST | Special Weather Statement | LCH | Rapides | 42 min |
| Dec 16, 2:52 PM CST | Special Weather Statement | LCH | Beauregard | 38 min |
| Dec 16, 3:24 PM CST | Tornado Warning | LCH | Acadia, Saint Landry | 18 min |
| Dec 16, 3:35 PM CST | Special Weather Statement | LCH | Avoyelles | 40 min |
| Dec 16, 3:36 PM CST | Special Weather Statement | LCH | Beauregard | 39 min |
| Dec 16, 3:40 PM CST | Special Weather Statement | LCH | Rapides | 50 min |
| Dec 16, 3:42 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 33 min |
Nearby
Wind Advisories in Louisiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.